Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 111, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2018, 4:28 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2018, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 27, 2018, 5:02 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:47 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 27, 3:47 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Morristown TN 347 PM EDT Wed Jun 27 2018 .SHORT TERM...(Tonight and Thursday)...Another day of waves of storms today. After these latest waves much of our airmass is pretty worked over, except for SW areas. Another wave or two due to move through this evening and overnight. Some models also show another wave moving through the southern parts of the area Thursday afternoon in NW flow. Best risk of severe this evening will be over these SW areas, where the higher theta-e air still exists, where as farther northeast temps are in the 70s over a good part of the area now. With the chaotic nature of the storms will have low-res (12- hour) timing of POPs. Temps tonight and Thursday should be close to persistence, but will some locally cooler Max Temps due to early convection and clouds. .LONG TERM...(Thursday night through Tuesday)... The ridge will finally begin to lessen the rain chances beginning shortly after sunset Thursday evening. The price to pay will be warmer daytime high temperatures, though - along with a few, mainly afternoon showers and thunderstorms possible across the southern half of the forecast area on Friday. In fact, afternoon showers and thunderstorms will remain possible through the weekend and into the middle of next week. The ridge shifts east Saturday night and a trough digs into the Great Lakes Region. Additional shortwaves combined with instability over the area will bring the highest chance of showers and thunderstorms on Sunday and Monday. Upper flow weakens on Tuesday and Wednesday but isolated showers and storms will remain possible. The warmest days will occur on Friday and Saturday when temperatures will generally be in the lower 70s in the mornings to lower 90s in the afternoon. Slightly cooler temperatures will occur through the remainder of the week...but not that much cooler - lower 70s to upper 80s. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 89 71 91 / 60 60 40 30 Knoxville McGhee Tyson Airport, TN 71 87 70 91 / 70 60 30 20 Oak Ridge, TN 71 88 70 92 / 70 50 30 20 Tri Cities Airport, TN 68 85 65 89 / 70 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && GM/AC
Hazardous weather outlook, Jun 27, 3:55 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 355 PM EDT Wed Jun 27 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-282000- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 355 PM EDT Wed Jun 27 2018 /255 PM CDT Wed Jun 27 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Additional showers and thunderstorms are expected once again across the region. A few of these storms may become strong or severe, producing damaging winds, hail and heavy rainfall with localized flash flooding possible. Best chances this evening and overnight will be south and west of Knoxville. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
In the hours before
Special weather statement, Jun 27, 1:02 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
102 PM EDT WED JUN 27 2018
TNZ082-083-271745-
Rhea TN-Bledsoe TN-
102 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RHEA AND BLEDSOE
COUNTIES UNTIL 145 PM EDT/1245 PM CDT/...
At 102 PM EDT/1202 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Pikeville, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dayton, Pikeville, Graysville, Evensville, Fall Creek Falls State
Park, Brayton, Old Washington, Mount Crest and Old Cumberland.
LAT...LON 3572 8526 3573 8527 3577 8524 3560 8479
3555 8485 3555 8488 3552 8488 3546 8495
3546 8496 3547 8498 3545 8498 3543 8505
3544 8506 3543 8510 3546 8511 3545 8515
3545 8517 3539 8520 3556 8541
TIME...MOT...LOC 1702Z 300DEG 19KT 3566 8522Special weather statement, Jun 27, 1:44 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
144 PM EDT WED JUN 27 2018
TNZ082>084-099-271830-
Rhea TN-Bledsoe TN-Hamilton TN-Meigs TN-
144 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...BLEDSOE...
CENTRAL MEIGS AND NORTH CENTRAL HAMILTON COUNTIES UNTIL 230 PM
EDT/130 PM CDT/...
At 144 PM EDT/1244 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Pikeville, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dayton, Pikeville, Decatur, Graysville, Flat Top Mountain, Mount
Crest, Evensville, Sale Creek, Palio, Fall Creek Falls State Park,
Brayton, Old Washington and Old Cumberland.
LAT...LON 3531 8520 3535 8523 3537 8525 3557 8541
3568 8530 3564 8493 3553 8480
TIME...MOT...LOC 1744Z 318DEG 8KT 3557 8517Special weather statement, Jun 27, 1:45 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Morristown TN
145 PM EDT WED JUN 27 2018
NCZ060-061-271830-
Clay NC-Cherokee NC-
145 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE AND CLAY
COUNTIES UNTIL 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm near
Murphy, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murphy, Hayesville, Shooting Creek, Tusquitee and Brasstown.
LAT...LON 3507 8409 3519 8371 3516 8374 3515 8373
3515 8372 3516 8368 3499 8363 3499 8406
TIME...MOT...LOC 1745Z 256DEG 14KT 3501 8398Special weather statement, Jun 27, 2:10 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Morristown TN
210 PM EDT WED JUN 27 2018
TNZ084-085-099-100-271900-
Bradley TN-Hamilton TN-Meigs TN-McMinn TN-
210 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...MEIGS...
CENTRAL MCMINN AND NORTHEASTERN HAMILTON COUNTIES UNTIL 300 PM EDT...
At 210 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Decatur to 8 miles southeast of Dayton to
9 miles northeast of Soddy-Daisy. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cleveland, Athens, Decatur, Charleston, Englewood, Calhoun,
Riceville, Hillsview, Clear Water, Hopewell, Big Spring, Sale Creek
and Birchwood.
LAT...LON 3515 8500 3538 8512 3542 8503 3541 8501
3545 8496 3544 8494 3544 8491 3548 8490
3550 8486 3552 8487 3555 8483 3555 8480
3557 8480 3558 8479 3546 8446 3527 8465
3527 8467 3525 8469
TIME...MOT...LOC 1810Z 313DEG 16KT 3549 8478 3541 8490 3535 8504
CEDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:15 PM EDT | Special Weather Statement | MRX | Hamilton | 45 min |
| Jun 26, 8:34 PM EDT | Areal Flood Advisory | MRX | Hamilton, Marion | 116 min |
| Jun 27, 10:47 AM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Jun 27, 1:02 PM EDT | Special Weather Statement | MRX | Bledsoe, Rhea | 43 min |
| Jun 27, 1:44 PM EDT | Special Weather Statement | MRX | Bledsoe, Rhea | 46 min |
| Jun 27, 2:10 PM EDT | Special Weather Statement | MRX | McMinn, Meigs | 50 min |
| Jun 27, 5:53 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea, Sequatchie | 37 min |
| Jun 27, 6:18 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Jun 27, 6:40 PM EDT | Special Weather Statement | MRX | Bledsoe, Hamilton, Sequatchie | 65 min |
| Jun 27, 7:13 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 47 min |
| Jun 27, 7:30 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, Sequatchie | 2 hr |
| Jun 27, 7:38 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea, Sequatchie | 112 min |
| Jun 27, 7:50 PM EDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 40 min |
| Jun 27, 7:52 PM EDT | Special Weather Statement | MRX | Marion | 38 min |
| Jun 27, 7:57 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 63 min |
| Jun 27, 1:45 PM EDT | Special Weather Statement | MRX | Clay | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.